MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported being unable to test due to his adc blood glucose meter turning on with button press but not with insertion of test strips.Customer further reported that on (b)(6) 2019, he experienced nervousness and dry mouth, and went to a clinic to get his blood glucose levels measured because he had no other device.A reading of 51 mg/dl was obtained on the hcp meter, and the customer was given something to eat and drink and was told to rest.No further treatment was required.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.A dhr (device history review) for the precision xtra meter was reviewed and the dhr showed the meter passed all tests prior to release.A dhr for the precision test strips was reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed for the precision strips and all units performed within specification.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8449760
Report Number2954323-2019-02449
Device Sequence Number344694
Product Code NBW
UDI-Device Identifier00093815996941
UDI-Public00093815996941
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2019
Device Model Number98814-65
Device Lot Number4500180017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight100